Medications And Weight Loss or Weight Gain

Home > E-QUIP: An Epilepsy Resource For Youth > Medications And Weight Loss or Weight Gain

Every medication has unwanted side effects, but often after the first few weeks, these lessen or disappear. The degree of the side effects is usually related to the dose and doctors are aware of this when they start you on new medications. The aim is to have you on the lowest dose of the medication with the best seizure control and the least or no side effects.

Some medications cause weight loss and others cause weight gain, some can make you feel hungry and you find that you are eating a lot than more than usual while others decrease your appetite.

It is really important that you are aware of the possible side effects of the medications you are taking so you can recognise them and talk to your doctor if you have any of them. Your doctor may adjust the dose of your medication or decide to change to another medication.

Just remember:

It’s really important not to stop the medication without advice from your doctor as you could have more severe and frequent seizures if you do.